Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Diabetes. Using insulin pump. Prescribed Galvas. Will this medication affect kidney?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 589 Questions
hi, i m a 60 yr old, since last 28 yr i hv daibities n blood pressure.last 5 yr i used mix humolog n now i m using insulin pump. (Meditronic) for d last month my blood sugar was so high ( fasting 11 to 12 n ppbs 15 to 16) with d plain humolog three times a day(Bolus) 24-24-24 n Basal 2 unit per hr so 48 unit per day.then docter advise me to take 1 teb Galvas 50-500 n i hv reduce plain humolog as Bolus 16-16-16 n Basal 1.5 so per day 36 unit. thus i hv reduce 36 unit per day n add 1 Galvas 50-500 teb n my blood sugar is now fastin 8 to 9 n ppbs is 10. so i want to know dat is Galvas 50-500 metaformin is effected my kidney? bcoz i hv a creatinine is 240 (2.8) n GMR is 25. so pl advise me shall i continue Galvas 50-500 or not?
Posted Sun, 14 Jul 2013 in Kidney Conditions
Answered by Dr. Guru 1 hour later

As I understand, your main doubts are whether

1. Galvus Met 50mg/500mg has effected your kidney which contains Vildagliptin 50mg and Metformin 500mg.

2. Shall you continue it or not?

So, I will answer these two separately:

1. One of the main target organ for damage in diabetic individuals is kidney. So, there is lot of chance that your kidney has already been effected before the initiation of Galvus Met 50mg/500mg.

2. Metformin is usually contraindicated if the serum creatinine levels are above 1.5. So, please discuss with your treating doctor about the results of creatinine levels, so that he can adjust the medications and dosages appropriately.

Take Care!
Above answer was peer-reviewed by
Follow-up: Diabetes. Using insulin pump. Prescribed Galvas. Will this medication affect kidney? 1 hour later
just i got ur answer but still i m not cinvinced. my simple question is dat at present my creatinine is 240 (2.8) and my docter advise me to take Galvus 50-500 metformin one teblet at night. can i take Galvus 50-500 or not. pl reply me yes or no. thanks.
Answered by Dr. Guru 14 minutes later

Thanks for the follow up. Usually, metformin, one of the component of Galvus Met 50mg/500mg, should not be given if the creatinine levels are above 130 (1.5).

I cannot directly say, yes or no as you asked because the medication has been prescribed by your treating doctor after physical consultation and it would be unethical and inappropriate to change your scheduled prescription drugs without doing a proper examination. This is the reason, I am requesting you to please discuss with your treating doctor as well.

Hope it helps!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor